Research Article of International Journal of Hospital Pharmacy
Case Study of Gabapentin Induced Exfoliate Dermatitis
Katla Swapna, Mounika, Nishad Unissa
Department of Pharma. D, Bharat Institute of Technology-Pharmacy, Mangalpally, Ibrahimpatnam, KIMS, Telangana 501510, India.
OBJECTIVE : To report a case of possible Gabapentin-induced Exfoliate Dermatitis
CASE SUMMARY : A 62 old male patient with the chief complaints of rash since 10 days . He was on treatment with Gabapentin and Pregabalin for paraesthesias by neurosurgeon from last month. Developed rash all over the body since 10 days. Past history includes similar rashes due to Diclofenac. No history of Psoriasis/eczema/no history of weight loss/cough/blood in stools. On examination patient has generalised scaling over background of erythema all over the body, exfoliation with rise of temperature. This presentation is consistent with the features of Exfoliative Dermatitis. Resolution of the clinical manifestations was observed after discontinuation of the drug; all other drugs, infections, or immunologic disorders that could have caused this syndrome were carefully excluded. An objective causality assessment revealed that exfoliative dermatitis was possibly associated with the use of Gabapentin.
CONCLUSIONS: Although Gabapentin administration seems to be the underlying cause of the Exfoliative Dermatitis observed in our patient, establishment of a definite causal relationship requires additional cases and supportive data.
Keywords: Exfoliative dermatitis, Erythema multiforme
How to cite this article:
Katla Swapna, Mounika, Nishad Unissa. Case Study of Gabapentin Induced Exfoliate Dermatitis. International Journal of Hospital Pharmacy, 2019,4:30.
2.https://accessmedi cine.mhmedical.com/content.aspxbookid=392§ionid=411387 Chapter 23. Exfoliative Dermatitis Jane Margaret Grant-Kels; Flavia Fedeles; Marti J. Rothe
3.A clinical epidemological study of erythroderma in a tertiarycare centre in jharkhandMelna Jose , shyam sundar chaudhary, sonal sachan, prabhat kumar.
4.Gabapentin the treatment of neuropathic pain Michael I Bennett St Gemma‘ s Hospice, Leeds and Karen H Simpson St James‘ s University Hospital, Leeds
5. Lasix [package insert]. Cincinnati, OH: Aventis Pharmaceuticals;2005 July.
6. Zugerman C, La Voo EJ. Erythema Multiforme caused by oral furosemide. Arch Dermatol.1980;116(5):518-519.
7. Gibson TP, Blue P. Erythema Multiforme and furosemide therapy. JAMA.1970;212(10):1709.
8.Roujeau JC, Kelly JP, Naldi L, et al. Medication use and the risk of Stevens-JohnsonSyndrome. N Engl J Med. 1995;333(24): 1600-1607.
9.Implications and mechanism of action of gabapentin in neuropathic painAnkesh Kukkar, Anjana Bali, Nirmal Singh, Amteshwar Singh Jaggi